Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


sports and meds
Apr 6, 2008

I started using medication in October 2007, with Stocrin, Viread and Emtriva. The beginning was very hard, especially Stocrin, but after a while I could manage. The main side effects were complete absence of libido, dizziness and being tired all the time. So I stayed home three months and kept calm to get used to it. The last months I try to get out again and get back in shape.

However, any physical effort seems to cause illness. When I go running, even for five minutes, the next day I wake up flu-ish, with painful joints, muscles and a light fever. Recently the Stocrin was replaced by Kaletra, but the result remains the same. Every attempt to do sports or other intense physical efforts is followed by illness. My hiv specialist is a bit in the dark on it, and I was wondering if you would have any more information on this?

Response from Dr. Frascino

Hello,

Unfortunately it's very difficult to diagnose specific medical conditions over the Internet, as I don't have access to your medical record, laboratory results or the physical examination results. Two possibilities come to mind:

1. Simple deconditioning. You laid low for three months acclimating to your meds. That's plenty of time to get out of shape. Maybe instead of running you should try walking and see if you can build up stamina by easing back into a more strenuous exercise routine.

2. Lactic acidemia (blood test). An increase in blood lactic acid might cause symptoms like those you describe. You may also need to be checked for various muscle (myositis) and joint (rheumatic diseases) problems as well. These types of conditions can be related to HIV and/or HIV medications. If your specialist is "in the dark," consider getting a second opinion.

Good luck.

Dr. Bob


Previous
AIDS diagnostic tools...
Next
treatment for anal worts (HPV)

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement